Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

July 26, 2021Talbot County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 26, 2021, 8:22 PM EDT for Talbot County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2021, 8:22 PM EDT (00:22 UTC)
Expired
Jul 26, 2021, 8:45 PM EDT
In force
23 min
Issued by
NWS Atlanta, GA
Wind
40

County Talbot County, GA

The radar

The Atlanta radar (KFFC), 59 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.4 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2021-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 895 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2021-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
895 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1455 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

905 
WWUS82 KFFC 270022
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
822 PM EDT Mon Jul 26 2021
 
GAZ069-079-270045-
Upson GA-Talbot GA-
822 PM EDT Mon Jul 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN UPSON AND NORTHEASTERN
TALBOT COUNTIES UNTIL 845 PM EDT...

At 821 PM EDT...a strong thunderstorm was over Big Lazer Creek Wma,
or 9 miles southwest of Thomaston. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Thomaston, Sunset Village, Lincoln Park, Sprewell Bluff State Park,
Crest, Pleasant Hill, Sunnyside, Prattsburg, Hannahs Mill, Big Lazer
Creek Wma and Po Biddy Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3287 8452 3288 8451 3291 8451 3293 8450
      3296 8435 3286 8428 3269 8435 3266 8449
      3274 8457
TIME...MOT...LOC 0021Z 109DEG 0KT 3278 8442 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 26, 3:11 PM EDT, 5 hours 11 minutes earlier.

Area forecast discussion, Jul 26, 3:11 PM EDT, 5 hours 11 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
311 PM EDT Mon Jul 26 2021

.SHORT TERM /Tonight through Tuesday Night/...

Upper trough digging down the Atlantic coast displaces upper ridging
that has been the primary influence over the past weekend. This,
combined with the weak low that that has been meandering off the
FL/GA coast drifting into southeast GA, will bring more widespread,
but still diurnally oriented, convection to the forecast area over
the next 36 hours. With a somewhat tropical profile to the
atmosphere, lapse rates remain weak and instability limited but
precipitable water values are quite hefty, resulting in limited
severe thunderstorm potential but a continuing chance for localized
heavy rain. Not seeing enough larger-scale excessive rain right now
to pinpoint any areas for a Flood Watch. Warm and humid conditions
continue, however cloud cover and precipitation should keep heat
index values below advisory levels through Tuesday.

20

.LONG TERM /Wednesday through Monday/...

Apparent Temperatures (Heat Index Values) may approach 105 degrees
for the southern half of the CWA for the end of the week into the
weekend.

CWA remains in NW flow through much of the extended period of the
forecast. Longwave trough that sets up just to the east looks to
retrograde a bit by early next week, driving the ridge back to the
west. At the surface, there should be a weak frontal boundary across
northern GA Wednesday into Thursday. This front should become
diffuse by early Friday. A second frontal boundary should begin to
sag southward across northern portions of the state by the weekend.
This front will remain stationary through early next week.

Widespread heat index values may approach 105 degrees south of the
Interstate 20 corridor Thursday and Friday. With the stationary
frontal boundary setting up across northern GA for the weekend, the
highest heat index values will likely shift south of an Athens to
Macon to Columbus line.

NListemaa

&&

.AVIATION...
18Z Update...

VFR conditions will predominate across the forecast area through
06Z, outside of isolated to scattered convection. Best coverage of
convection will be across northern and western portions of the
forecast area. Will see areas of MVFR, with local IFR, visibilities
developing between 06Z and 14Z. Will likely see MVFR to IFR ceilings
across the eastern portions of the forecast area between 06Z and
16Z, however only TAF site expected to be impacted at this time is
KAHN. Isolated to scattered convection redevelops tomorrow by 16Z,
again with better coverage across the west and north. Northwest to
north winds 6kt or less become light, 3kt or less, and northeast to
east in direction after 00Z.

//ATL Confidence...18Z Update...

Medium to high on all elements.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          74  90  73  94 /  40  60  50  20
Atlanta         77  89  75  93 /  40  60  50  30
Blairsville     68  84  67  89 /  50  60  40  20
Cartersville    74  90  73  94 /  40  60  40  20
Columbus        76  92  75  94 /  40  60  60  60
Gainesville     74  88  73  93 /  50  60  50  20
Macon           75  93  73  95 /  30  60  70  50
Rome            75  91  73  96 /  50  60  40  10
Peachtree City  75  91  74  94 /  40  60  50  40
Vidalia         75  91  73  92 /  40  70  70  70

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...20
LONG TERM....NListemaa
AVIATION...20
Hazardous weather outlook, Jul 26, 2:39 PM EDT, 5 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
239 PM EDT Mon Jul 26 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-271000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
239 PM EDT Mon Jul 26 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms are possible across north and central
Georgia this afternoon and evening. Storms could become strong
with locally heavy rainfall, gusty winds and frequent lightning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Scattered to numerous thunderstorms are possible across north and
central Georgia Tuesday through Sunday afternoons and evenings. A
few storms could become strong and will be capable of producing
locally heavy rain heavy rain, gusty winds and frequent lightning.

Heat advisory conditions are possible Wednesday through Friday,
especially across east central Georgia.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Jul 26, 6:13 PM EDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
613 PM EDT Mon Jul 26 2021

GAZ036>038-262245-
Oglethorpe GA-Clarke GA-Oconee GA-
613 PM EDT Mon Jul 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OGLETHORPE...SOUTHEASTERN
CLARKE AND EASTERN OCONEE COUNTIES UNTIL 645 PM EDT...

At 613 PM EDT...a strong thunderstorm was near Whitehall, or near
Athens...moving southeast at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Winterville, Crawford, Arnoldsville, Whitehall, Athens-Clarke County,
Dunlap, State Botanical Garden Of Ga, Hutchings and Barnett Shoals.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3389 8340 3400 8331 3393 8311 3383 8316
      3377 8325
TIME...MOT...LOC 2213Z 305DEG 9KT 3390 8329

WIND...40MPH
Special weather statement, Jul 26, 6:56 PM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
656 PM EDT Mon Jul 26 2021

GAZ069>071-081-262330-
Lamar GA-Monroe GA-Upson GA-Crawford GA-
656 PM EDT Mon Jul 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAMAR...SOUTHWESTERN
MONROE...NORTHEASTERN UPSON AND NORTHWESTERN CRAWFORD COUNTIES UNTIL
730 PM EDT...

At 656 PM EDT...a strong thunderstorm was over Yatesville, or 10
miles south of Barnesville. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Barnesville, Yatesville, Culloden, Aldora, The Rock, Redbone, Logtown
and Goggins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3285 8424 3304 8425 3313 8415 3306 8403
      3286 8401 3276 8411
TIME...MOT...LOC 2256Z 348DEG 0KT 3290 8413

WIND...40MPH
Special weather statement, Jul 26, 7:33 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
733 PM EDT Mon Jul 26 2021

GAZ056-058-070-071-270000-
Butts GA-Lamar GA-Monroe GA-Spalding GA-
733 PM EDT Mon Jul 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BUTTS...NORTHEASTERN
LAMAR...NORTHWESTERN MONROE AND SOUTHEASTERN SPALDING COUNTIES UNTIL
800 PM EDT...

At 733 PM EDT...a strong thunderstorm was over Goggins, or near
Barnesville. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Barnesville, Milner, Aldora, High Falls State Park, Liberty Hill,
Goggins, Collier, Johnstonville and Chappel Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3302 8420 3318 8420 3325 8409 3325 8399
      3312 8396 3301 8400
TIME...MOT...LOC 2333Z 261DEG 1KT 3311 8412

WIND...40MPH
Special weather statement, Jul 26, 8:18 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
818 PM EDT Mon Jul 26 2021

GAZ022-023-034-270045-
Hall GA-Forsyth GA-Gwinnett GA-
818 PM EDT Mon Jul 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HALL...FORSYTH AND
NORTHEASTERN GWINNETT COUNTIES UNTIL 845 PM EDT...

At 817 PM EDT...a strong thunderstorm was over Sugar Hill, or 8 miles
southeast of Cumming...moving southeast at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Lawrenceville, Sugar Hill, Suwanee, Buford, Rest Haven, Buford
Dam-Lake Lanier Parks, Lake Lanier Islands and Hog Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3416 8413 3422 8400 3407 8385 3399 8395
      3398 8407
TIME...MOT...LOC 0017Z 328DEG 9KT 3411 8403

WIND...40MPH
Special weather statement, Jul 26, 8:19 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
819 PM EDT Mon Jul 26 2021

GAZ047-048-270045-
Walton GA-Newton GA-
819 PM EDT Mon Jul 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WALTON AND NORTHEASTERN
NEWTON COUNTIES UNTIL 845 PM EDT...

At 819 PM EDT...a strong thunderstorm was over Youth, or 8 miles west
of Monroe. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Monroe, Covington, Loganville, Social Circle, Oxford, Walnut Grove,
Between, Jersey, Herndonville, Gum Creek and Youth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3386 8379 3369 8368 3362 8376 3361 8390
      3371 8392 3371 8391 3372 8392 3375 8392
      3375 8393 3380 8394
TIME...MOT...LOC 0019Z 333DEG 4KT 3377 8385

WIND...40MPH
Special weather statement, Jul 26, 8:22 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
822 PM EDT Mon Jul 26 2021

GAZ069-079-270045-
Upson GA-Talbot GA-
822 PM EDT Mon Jul 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN UPSON AND NORTHEASTERN
TALBOT COUNTIES UNTIL 845 PM EDT...

At 821 PM EDT...a strong thunderstorm was over Big Lazer Creek Wma,
or 9 miles southwest of Thomaston. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Thomaston, Sunset Village, Lincoln Park, Sprewell Bluff State Park,
Crest, Pleasant Hill, Sunnyside, Prattsburg, Hannahs Mill, Big Lazer
Creek Wma and Po Biddy Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3287 8452 3288 8451 3291 8451 3293 8450
      3296 8435 3286 8428 3269 8435 3266 8449
      3274 8457
TIME...MOT...LOC 0021Z 109DEG 0KT 3278 8442

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:18 PM EDTSpecial Weather StatementFFCGwinnett27 min
Jul 26, 8:19 PM EDTSpecial Weather StatementFFCWalton26 min
Jul 26, 8:46 PM EDTSpecial Weather StatementFFCGwinnett29 min
Jul 26, 8:48 PM EDTSpecial Weather StatementFFCWalton27 min
Jul 26, 8:52 PM EDTSpecial Weather StatementFFCMorgan23 min
Jul 26, 9:20 PM EDTSpecial Weather StatementFFCNewton, Walton25 min
Jul 26, 9:47 PM EDTSpecial Weather StatementFFCWalton28 min
Jul 26, 9:52 PM EDTSpecial Weather StatementFFCJasper23 min
Jul 26, 10:14 PM EDTSpecial Weather StatementFFCJasper31 min
Jul 27, 4:45 AM EDTHeat AdvisoryFFCBaldwin, Bibb, Bleckley, Butts, Chattahoochee, Crawford and 37 more15 hr
Jul 27, 1:47 PM EDTSpecial Weather StatementFFCCarroll, Heard28 min
Jul 27, 2:15 PM EDTSpecial Weather StatementFFCHeard30 min
Jul 27, 2:18 PM EDTSpecial Weather StatementFFCGilmer27 min
Jul 27, 3:50 PM EDTSpecial Weather StatementFFCPickens25 min
Jul 27, 4:23 PM EDTSpecial Weather StatementFFCMuscogee37 min
Jul 27, 4:25 PM EDTSpecial Weather StatementFFCCherokee35 min
Jul 27, 4:28 PM EDTSpecial Weather StatementFFCStewart32 min
Jul 27, 4:53 PM EDTSpecial Weather StatementFFCForsyth37 min
Jul 27, 5:01 PM EDTSpecial Weather StatementFFCMarion, Schley, Talbot, Upson29 min
Jul 27, 5:11 PM EDTSevere Thunderstorm WarningFFCDeKalb, Forsyth, Fulton, Gwinnett34 min
Jul 27, 5:24 PM EDTSpecial Weather StatementFFCBanks36 min
Jul 27, 5:27 PM EDTSpecial Weather StatementFFCCobb33 min
Jul 27, 5:31 PM EDTSpecial Weather StatementFFCPike, Upson29 min
Jul 27, 5:32 PM EDTSpecial Weather StatementFFCTaylor28 min
Jul 27, 5:40 PM EDTSpecial Weather StatementFFCDeKalb35 min
Jul 27, 5:45 PM EDTSpecial Weather StatementFFCFulton30 min
Jul 27, 5:58 PM EDTSevere Thunderstorm WarningFFCDeKalb, Fulton32 min
Jul 27, 6:03 PM EDTSpecial Weather StatementFFCTaylor27 min
Jul 27, 6:09 PM EDTSpecial Weather StatementFFCHenry36 min
Jul 27, 6:29 PM EDTSpecial Weather StatementFFCGwinnett31 min
Jul 27, 6:41 PM EDTSpecial Weather StatementFFCCrisp34 min
Jul 27, 6:47 PM EDTSpecial Weather StatementFFCClayton, Henry28 min
Jul 27, 6:49 PM EDTSpecial Weather StatementFFCCrisp26 min
Jul 27, 6:59 PM EDTSpecial Weather StatementFFCHouston31 min
Jul 27, 7:18 PM EDTSpecial Weather StatementFFCPulaski27 min
Jul 27, 7:36 PM EDTSpecial Weather StatementFFCDawson24 min
Jul 27, 7:36 PM EDTSpecial Weather StatementFFCCrisp, Dooly, Houston, Pulaski24 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.